Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 36, NWS Buffalo, NY

April 30, 2009

NWS Buffalo, NY issued this small craft advisory at Apr 30, 2009, 3:29 PM EDT. It took effect at Apr 30, 2009, 8:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2009, 3:29 PM EDT (19:29 UTC)
In effect from
Apr 30, 2009, 8:00 PM EDT
Expired
May 1, 2009, 6:00 PM EDT
In force
22 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WHUS71 KBUF 301929
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT THU APR 30 2009

...GUSTY WINDS TONIGHT...

.A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15
TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO
WEST AND DIMINISHING DURING FRIDAY.

LOZ044-045-010330-
/O.NEW.KBUF.SC.Y.0036.090501T0000Z-090501T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
329 PM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY. 

A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15
TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO
WEST AND DIMINISHING DURING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-040-041-LOZ042-043-010330-
/O.NEW.KBUF.SC.Y.0036.090501T0000Z-090501T2200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
329 PM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
FRIDAY. 

A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15
TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO
WEST AND DIMINISHING LATER FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-010330-
/O.NEW.KBUF.SC.Y.0036.090501T0000Z-090501T2200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
329 PM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
FRIDAY. 

A WARM FRONT WILL CROSS THE AREA THIS EVENING...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15
TO 25 KNOTS LATE TONIGHT AND INTO FRIDAY MORNING BEFORE VEERING TO
WEST AND DIMINISHING LATER FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
845 
WHUS71 KBUF 010207
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EDT THU APR 30 2009

...GUSTY WINDS TONIGHT...

.A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO
15 TO 25 KNOTS OVERNIGHT AND CONTINUE INTO FRIDAY MORNING BEFORE
VEERING TO WEST AND DIMINISHING FRIDAY AFTERNOON.

LOZ044-045-011015-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1007 PM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL AVERAGE 15 TO
25 KNOTS OVERNIGHT AND FRIDAY MORNING BEFORE VEERING TO WEST AND
DIMINISHING DURING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-040-041-LOZ042-043-011015-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1007 PM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL AVERAGE 15 TO
25 KNOTS OVERNIGHT INTO FRIDAY MORNING BEFORE VEERING TO WEST AND
DIMINISHING LATER FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-011015-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1007 PM EDT THU APR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

A WARM FRONT WILL CROSS THE AREA OVERNIGHT...FOLLOWED BY A
COLD FRONT FRIDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO
15 TO 25 KNOTS LATE TONIGHT INTO FRIDAY MORNING BEFORE VEERING TO
WEST AND DIMINISHING LATER FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
003 
WHUS71 KBUF 010806
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
406 AM EDT FRI MAY 1 2009

LOZ044-045-011615-
/O.EXT.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
406 AM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-040-041-LOZ042-043-011615-
/O.EXT.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
406 AM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-011615-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
406 AM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
780 
WHUS71 KBUF 011403
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1003 AM EDT FRI MAY 1 2009

LEZ020-011515-
/O.CAN.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1003 AM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE SUBSIDED.

$$

LOZ044-045-011800-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1003 AM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-LOZ042-043-011800-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1003 AM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-012200-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1003 AM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
532 
WHUS71 KBUF 011758 AAA
MWWBUF

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
158 PM EDT FRI MAY 1 2009

LEZ040-041-LOZ042-043-011900-
/O.CAN.KBUF.SC.Y.0036.000000T0000Z-090501T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
158 PM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE SUBSIDED.

$$

LOZ044-045-012100-
/O.EXT.KBUF.SC.Y.0036.000000T0000Z-090501T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
158 PM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-012200-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
158 PM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
651 
WHUS71 KBUF 011948
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT FRI MAY 1 2009

LOZ044-045-012100-
/O.CAN.KBUF.SC.Y.0036.000000T0000Z-090501T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
348 PM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

SLZ022-024-012200-
/O.CON.KBUF.SC.Y.0036.000000T0000Z-090501T2200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
348 PM EDT FRI MAY 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 12:53 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 30, 12:53 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1253 PM EDT THU APR 30 2009

.SYNOPSIS...
LOW PRESSURE CENTERED OVER THE CENTRAL MISSISSIPPI VALLEY THIS
MORNING WILL MOVE QUICKLY NORTHEAST TODAY. AN ASSOCIATED WARM FRONT
WILL APPROACH US FROM THE SOUTHWEST THIS AFTERNOON AND CROSS THE
AREA TONIGHT. A TRAILING COLD FRONT WILL THEN MOVE ACROSS THE REGION
FRIDAY. COOLER AND DRIER AIR WILL FOLLOW THE FRONT AS HIGHER
PRESSURE BUILDS IN. THE FIRST WEEKEND OF MAY WILL FEATURE COOL DAYS
BUT LITTLE CHANCE OF ANY RAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM...SURFACE ANALYSES SHOWED THAT LOW PRESSURE WAS
LOCATED OVER NORTH CENTRAL ILLINOIS...WITH ITS ATTENDANT WARM
FRONT DRAPED SOUTHEASTWARD ACROSS THE OHIO VALLEY. IN CONJUNCTION
WITH THIS FEATURE AND THE NOSE OF AA PRONOUNCED 40-50 KT LOW LEVEL
JET...A LARGE AREA OF RAIN AND EMBEDDED THUNDER WAS LOCATED ACROSS
INDIANA AND WESTERN OHIO. IN ADVANCE OF THIS MAIN AREA OF
PRECIP...ANOTHER WEAKENING AREA OF LIGHTER SHOWERS WAS SLOWLY
LIFTING NORTHEAST ACROSS OHIO...WITH THE LEADING EDGE OF THIS JUST
ABOUT TO A KCLE-KCAK LINE...OR ROUGHLY COINCIDENT WITH THE EDGE OF
THE MAIN CLOUD SHIELD ASSOCIATED WITH THE SURFACE LOW. FARTHER TO
THE NORTH AND EAST...MUCH OF THE CLOUD COVER FROM EARLIER THIS
MORNING HAS THINNED OUT NICELY FROM EASTERN LAKE ERIE ACROSS NEW
YORK STATE...WITH THE EXCEPTION OF SOME LINGERING LOW CLOUDS
ACROSS THE SOUTHERN TIER. THIS IS ALLOWING THE BULK OF THE REGION
TO RECIEVE SOME BONUS SUNSHINE THIS MORNING.

GIVEN THE INCREASED AMOUNT OF SUN AND THE NOTABLY SLOWER THAN
FORECAST NORTHEASTWARD MOVEMENT OF THE PRECIP...THE MAIN FOCUS OF
THE ALREADY-ISSUED MORNING UPDATE WAS TO BOOST TEMPERATURES ACROSS
A LARGE PORTION OF THE FORECAST AREA...AND TO SLOW DOWN THE
ARRIVAL OF THE PRECIP BY SEVERAL HOURS...AS WELL AS SHARPEN UP THE
POP GRADIENT FOR THE AFTERNOON.

WITH REGARD TO TEMPERATURES...IT APPEARS THAT MUCH OF THE AREA
WILL RECEIVE AT ANOTHER 3-4 HOURS OF AT LEAST SOME PARTIAL
SUNSHINE BEFORE THE MAIN CLOUD SHIELD ASSOCIATED WITH THE LOW
BEGINS SPREADING IN FROM THE WEST DURING THE AFTERNOON. IN
CONJUNCTION WITH A SOUTHERLY DOWNSLOPE FLOW AND 850 MB TEMPS OF +8
TO +9C...THIS SHOULD EASILY YIELD HIGH TEMPERATURES AROUND THE 70
DEGREE MARK ACROSS THE LAKE PLAINS. READINGS WILL BE A LITTLE BIT
COOLER ACROSS THE HIGHER TERRAIN...WITH THE COOLEST TEMPS /L60S/
FOUND ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER WHERE LOWER
CLOUDS WILL LIKELY CONTINUE TO PERSIST.

AS FOR POPS...BASED ON RADAR TRENDS...HAVE REMOVED ALL LIKELY AND
CATEGORICAL POPS FROM THE FORECAST UP UNTIL 19Z...THEN ONLY SLOWLY
SPREAD THESE NORTH AND EAST ACROSS THE WESTERN THIRD OF THE AREA
THROUGH THE LATE AFTERNOON HOURS...REACHING WESTERN MONROE AND
ONTARIO COUNTIES BY 6 PM. AGAIN...THIS REPRESENTS A SEVERAL HOUR
DELAY FROM PREVIOUS CONTINUITY...WHICH IS SUPPORTED BY THE NEWLY
ARRIVED 12Z NAM GUIDANCE.

THATS IT FOR NOW...THE EARLY MORNING NEAR TERM DISCUSSION FOLLOWS
BELOW IN ITS ENTIRETY.

07Z SURFACE ANALYSIS SHOWS SURFACE HIGH PRESSURE EXTENDING FROM
NORTHERN NEW ENGLAND DOWN THE EASTERN SEABOARD. THIS HIGH WILL
CONTINUE TO RETREAT OFF THE NEW ENGLAND COAST TODAY WITH DEEP
SOUTHERLY RETURN FLOW STEADILY INCREASING. MID LEVEL WAA ALREADY
UNDERWAY WITH EXTENSIVE MID AND HIGH CLOUD PUSHING EAST ACROSS THE
LOWER GREAT LAKES. THE HIGH CLOUDS WILL CONTINUE TO INCREASE AND
THICKEN THROUGH THE MORNING.

MAIN CONCERN FOR THE NEAR TERM PERIOD WILL BE TIMING AND INTENSITY
OF PRECIP FOR THIS AFTERNOON AND TONIGHT. 00Z MODEL GUIDANCE IS IN
GOOD AGREEMENT WITH THE TIMING/AMPLITUDE OF IMPORTANT FEATURES AND
MASS FIELDS. A STRONG CONVECTIVELY MODULATED MID LEVEL SHORTWAVE...
NOW EVIDENT IN MOISTURE CHANNEL IMAGERY AND OBJECTIVE RUC ANALYSIS
CROSSING THE MID MISSISSIPPI VALLEY...IS FORECAST TO RACE ENE ACROSS
THE LOWER GREAT LAKES BY THIS EVENING. A WEAK SURFACE LOW OVER THE
CENTRAL HIGH PLAINS AT 07Z WILL FOLLOW A SIMILAR EVOLUTION...
REACHING THE LOWER LAKES BY MID TO LATE EVENING. LARGE SCALE FORCING
FOR ASCENT WILL QUICKLY INCREASE IN ADVANCE OF THESE FEATURES LATER
THIS AFTERNOON. A VERY STRONG 65-70 KNOT SOUTHWESTERLY LOW LEVEL JET
IS FORECAST BY BOTH THE NAM AND GFS TO CROSS THE LOWER GREAT LAKES
REGION THIS EVENING. LOW LEVEL MASS/MOISTURE CONVERGENCE WILL BE
MAXIMIZED ON THE NOSE OF THIS LOW LEVEL JET...AND SHOULD SUPPORT A
3-5 HOUR PERIOD OF STEADY MODERATE RAIN. EXPECT A START TIME OF MID
TO LATE AFTERNOON ACROSS WESTERN NY...QUICKLY SPREADING EAST TO
START ACROSS THE NORTH COUNTRY BY MID EVENING.

FOLLOWING THIS INITIAL SURGE OF LOW LEVEL JET INDUCED FORCING...
THERE APPEARS TO BE A WELL DEFINED BREAK IN THE MODEL GUIDANCE LATER
TONIGHT. THIS WOULD MAKE SENSE GIVEN THE PATTERN EVOLUTION...AND
WILL QUICKLY DIMINISH POPS BACK TO CHANCE OVERNIGHT BEHIND THE LOW
LEVEL JET. TOWARDS FRIDAY MORNING THE NEXT FORCING MECHANISM
APPROACHES IN THE FORM OF A SURFACE COLD FRONT AND MID LEVEL
SHORTWAVE NOW OVER THE DAKOTAS. EXTENSIVE LOW/MID LEVEL MOISTURE
WILL STILL BE IN PLACE ACROSS THE REGION FOR THIS FORCING TO WORK
ON...AND EXPECT AN INCREASE AGAIN IN SHOWER COVERAGE AND INTENSITY
TOWARDS DAYBREAK FRIDAY. OVERALL QPF FOR THE LATE AFTERNOON THROUGH
TONIGHT PERIOD LOOKS TO AVERAGE A HALF TO THREE QUARTERS OF AN INCH.

THUNDER POTENTIAL THROUGH THE PERIOD LOOKS QUITE LIMITED...WITH
EXTENSIVE CLOUD COVER AND STRATIFORM PRECIP LIMITING POTENTIAL FOR
DESTABILIZATION. NAM POINT SOUNDINGS SHOW SOME VERY LIMITED ELEVATED
CAPE...AND GIVEN THE QUALITY OF FORCING WILL CONTINUE WITH MENTION
OF SLIGHT CHANCE THUNDER TO COVER POTENTIAL FOR ISOLATED EMBEDDED
STORMS...BUT OVERALL COVERAGE SHOULD REMAIN SPARSE.

THICKENING CLOUDS AND EVENTUALLY PRECIP WILL OFFSET THE SIGNIFICANT
LOW LEVEL WAA TODAY...BUT TEMPS SHOULD STILL RECOVER TO NEAR
SEASONAL AVERAGES WITH HIGHS IN THE 60S. WITH A WARM/MOIST AND WELL
MIXED AIRMASS IN PLACE TONIGHT...TEMPS WILL STAY UP WITH LOWS ONLY
IN THE MID TO UPPER 50S OR EVEN CLOSE TO 60F OVERNIGHT.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
A FAIRLY DEEP SURFACE LOW CENTERED OVER WESTERN QUEBEC FRIDAY
MORNING WILL CONTINUE TO DEEPEN AS IT MOVES NORTHEAST. AN ASSOCIATED
COLD FRONT WILL MOVE EAST ACROSS OUR CWA DURING THE DAY WITH 850 MB
TEMPERATURES DROPPING FROM AROUND 10C IN THE MORNING TO 2C TO 4C BY
EVENING. POPS WILL DECREASE FROM WEST TO EAST FROM CATEGORICAL TO
LIKELY TO CHANCE AS THE FRONT PUSHES EAST. THERE IS ENOUGH
INSTABILITY...ESPECIALLY WITH THE PASSAGE OF THE FRONT TO KEEP THE
POTENTIAL FOR THUNDER IN THE FORECAST. ALTHOUGH THE STRONGEST LOW
LEVEL JET WILL HAVE PUSHED THROUGH BY MORNING...IT WILL STILL BE A
RATHER BREEZY DAY.

POST COLD FRONTAL WEATHER FRIDAY NIGHT. GFS KEEPS US MAINLY DRY
WHERE AS THE NAM STILL SPITS OUT A LITTLE MORE PRECIP. CONSIDERING
THE CHANNELED VORTICITY AND CYCLONIC FLOW ALOFT WE WILL CARRY CHANCE
POPS. THIS IS A DECREASE FROM CONTINUITY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
BASED ON THE LATEST MODEL RUNS IT STILL APPEARS THAT THE COLD FRONT
THAT WAS MENTIONED IN THE SHORT TERM DISCUSSION WILL LIE WELL TO OUR
SOUTH THROUGH THE WEEKEND. WE WILL KEEP THE FORECAST COOL AND DRY AT
THIS TIME ALTHOUGH THE GFS BRINGS THE PRECIP SHIELD CLOSE TO THE
SOUTHERN TIER SATURDAY NIGHT.

FORECAST CONFIDENCE DECREASES EARLY NEXT WEEK AS MODEL SOLUTIONS
DIVERGE. THE 00Z RUNS OF THE GFS AND ECMWF ARE A LITTLE MORE IN LINE
THAN PREVIOUS RUNS HOWEVER. BOTH NOW INDICATE AT LEAST A THREAT OF
RAIN MONDAY NIGHT WITH THE GFS DEVELOPING THE SHORT WAVE AND
ASSOCIATED SURFACE LOW MORE THAN THE ECMWF. GFS ENSEMBLES SHOW A
PRETTY BIG SPREAD DURING THE TIME FRAME THOUGH SO NOTHING HIGHER
THAN CHANCE POPS AT THIS TIME. CONSIDERING THE SPREAD IN THE
ENSEMBLES WE WILL KEEP CHANCE POPS IN FOR TUESDAY AND WEDNESDAY.

WE WILL ALSO KEEP TEMPERATURES NEAR SEASONAL NORMS FOR TUESDAY AND
WEDNESDAY ALTHOUGH THIS IS SUBJECT TO CHANGE. BIG DIFFERENCES IN THE
850 MB TEMPERATURE FIELD FOR BOTH DAYS. THE ECMWF IS PROJECTING 850
MB TEMPERATURES OF PLUS 16C WEDNESDAY WHICH WOULD YIELD WELL ABOVE
NORMAL HIGHS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AT 18Z MUCH OF THE REGION IS VFR WITH MID AND HIGH LEVEL CLOUDS.
STUBBORN LOW CLOUDS REMAIN ACROSS INTERIOR SOUTHERN TIER WITH SOME
MVFR CIGS. A STORM SYSTEM NEAR INDIANA AND SOUTHERN MICHIGAN WILL
SPREAD RAIN ACROSS THE REGION FROM SOUTHWEST TO NORTHEAST LATER THIS
AFTERNOON AND EVENING. THE HEAVIEST OF RAIN WILL BE ALONG THE NOSE
OF THE 850H JET. THE AXIS OF THIS JET ALONG WITH THE HEAVIEST RAIN
WILL BE JUST TO THE WEST OF THE REGION...HOWEVER WINDS 2K FEET ABOVE
THE SFC WILL STILL GUST 50 TO 60 MPH THIS EVENING AND OVERNIGHT.

UPSTREAM THERE HAS BEEN A FEW THUNDERSTORMS EMBEDDED WITHIN THE
RAIN. AS THE PRECIPITATION ACTIVITY ENCOUNTERS A SLIGHTLY MORE
STABLE AIR MASS OVER THE EASTERN GREAT LAKES...EXPECT THIS LIGHTNING
ACTIVITY TO DIMINISH OVER THE REGION. HAVE NOT INCLUDED ANY
THUNDERSTORMS IN THE TAFS AS THE PROBABILITY IS NOT GREAT ENOUGH TO
WARRANT ANY TSRA AT THIS TIME.

CIGS WILL BE SLOW TO LOWER THIS EVENING AS LOCAL CONDITIONAL
CLIMATOLOGY SHOWS IFR CIGS WITH A SOUTH WIND TO BE VERY RARE.
DOWNSLOPING OFF THE HIGHER TERRAIN IN A SOUTH WIND REGIME HELPS TO
KEEP CIGS UP HIGHER THAN EXPECTED. HAVE HELD CIGS IN THE VFR RANGE
FOR THE FIRST HALF OF THE PRECIP EVENT. ONCE THE WINDS BEGIN TO
SHIFT TO THE SW LATER THIS EVENING...THE LOW LEVELS WILL BE ALLOWED
TO FULLY SATURATE WITH CIGS DETERIORATING TO MVFR/IFR. AT KJHW IN
THE HIGHER TERRAIN...EXPECT IFR TO COME IN MUCH QUICKER WITH THE
MAIN BATCH OF RAIN.

RAIN WILL TAPER TO SPOTTY SHOWERS OVERNIGHT. EXPECT LOW CLOUDS TO
LINGER JUST PAST DAWN AND WITH MOISTURE LINGERING ALOFT...CIGS WILL
SLOWLY IMPROVE FROM IFR TO MVFR/VFR THROUGH THE MORNING FRIDAY.

FRIDAY NIGHT...IMPROVING TO VFR.
SATURDAY THROUGH MONDAY...MAINLY VFR.
TUESDAY...VFR/MVFR CHC SHOWERS.

&&

.MARINE...
WINDS WILL BE ON THE INCREASE FROM THE SOUTH TODAY AS LOW PRESSURE
ADANACES NORTHEAST FROM THE MISSISSIPPI VALLEY. THE PRESSURE
GRADIENT WILL TIGHTEN OVERNIGHT WITH WINDS SHIFT TO SOUTHWEST. EVEN
WITH THE DECOUPLING EFFECT OF THE COLDER LAKE SURFACE THE WAVES MAY
BUILD ENOUGH FOR SMALL CRAFT ADVISORIES FOR THE NEARSHORE AREAS OF
LAKE ERIE BY LATE TONIGHT AND FRIDAY.

&&

.CLIMATE...
THE 2008-09 WINTER SNOWFALL SEASON SUMMARY HAS BEEN POSTED ON THE
TOP NEWS OF THE DAY SECTION OF OUR WEBSITE (WWW.WEATHER.GOV/BUF).

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...SAGE
LONG TERM...SAGE/SFM
AVIATION...HITCHCOCK/THOMAS
MARINE...SAGE
CLIMATE...SFM
Hazardous weather outlook, Apr 30, 4:39 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
439 AM EDT THU APR 30 2009

NYZ001>008-010>014-019>021-085-010845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
439 AM EDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-010845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
439 AM EDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.